Format

Send to

Choose Destination
Int J Hematol. 2013 Jul;98(1):112-3. doi: 10.1007/s12185-013-1357-1. Epub 2013 May 10.

Puerarin-induced immune hemolytic anemia.

Author information

1
Department of Hematology, Zhongnan Hospital of Wuhan University, Wuhan 430071, People's Republic of China. chenfeiwh@yahoo.com.cn

Abstract

Drug-induced immune hemolytic anemia (DIIHA) is a relatively uncommon condition characterized by a sudden drop in hemoglobin, putatively following exposure to drugs. Severe forms of hemolysis characterized by rapidly falling hemoglobin levels and hemoglobinuria are extremely rare. Here we report the case of a patient who exhibited severe DIIHA due to puerarin. Direct antiglobulin testing and drug-dependent antibody testing indicated that the antibodies were drug-dependent and reacted only with RBCs in the presence of the drug. Puerarin is the major isoflavonoid derived from the Chinese medical herb Radix puerariae, and has not yet been widely reported as associated with DIIHA. These results suggest that puerarin may be a cause of severe hemolysis and should be used with caution.

PMID:
23661032
DOI:
10.1007/s12185-013-1357-1
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center